MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 06998917190
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results for hepatitis c virus (hcv) using the kit cobas 6800/8800 mpx 480t us-ivd assay.On (b)(6) 2021, the customer tested a third-party proficiency panel.Three samples (samples (b)(6) were non-reactive for hcv, whereas the expected results were reactive.Sample (b)(6) and sample (b)(6) were diluted from a stock solution containing an hcv viral concentration of 500 iu/ml to a secondary stock solution of 100 iu/ml.Sample (b)(6) was derived from the secondary stock solution of 100 iu/ml and was further diluted to 25 iu/ml.Additionally, sample (b)(6) was reactive for hcv with a cycle threshold (ct) value of 36.5, but the expected result was non-reactive.It was stated that sample 5 contained negative plasma.The samples were provided to the customer pre-diluted and ready for testing, with no additional workflow required.The samples were stored as indicated in the instructions and were shipped on ice.No remaining sample was available for repeat testing, and no additional samples were requested for further testing.
 
Additional Manufacturer Narrative
The analyzer serial number was not provided.The investigation determined that the kit cobas 6800/8800 mpx 480t us-ivd assay performed within specifications.Data analysis confirmed that the assay demonstrated expected amplification for the hcv target in the positive control and other samples expected to be reactive for hcv.The internal controls, as well as the positive and negative controls for the batch, were valid.The discrepant results for samples (b)(6) were attributed to sample-specific issues, such as incorrect preparation, loss of stock solution integrity, or mislabeling by the third party providing the samples.A product issue was not identified, and the investigation concluded that the assay was functioning as intended.

Brand Name
COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23062494
Report Number2243471-2025-02889
Device Sequence Number21328864
Product Code QHO
UDI-Device Identifier00875197004779
UDI-Public00875197004779
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BL125576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number06998917190
Device Lot NumberG10208
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown